Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 31, NWS Cleveland, OH

May 31, 2000Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2000, 7:42 PM EDT for Trumbull County, Ohio. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 31, 2000, 7:42 PM EDT (23:42 UTC)
Expired
May 31, 2000, 8:30 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:44 PM EDTThunderstorm Wind 50 MNewton Falls, OHA 58 mph thunderstorm wind gust was measured in Newton Falls.
May 31, 7:45 PM EDTHail 0.88Newton Falls, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 312343
SVRCLE
OHC155-010030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
742 PM EDT WED MAY 31 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN OHIO...

* UNTIL 830 PM EDT

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NEWTON FALLS...OR ABOUT 9 MILES WEST OF
  WARREN...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WARREN
  NILES
  NEWTON FALLS
  LORDSTOWN
  HUBBARD

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN DA STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:03 PM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, May 31, 2:03 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
203 PM EDT WED MAY 31 2000

MDLS INDCT FAIRLY STG PVA ACRS CWA THIS AFTN...WKNG OVRNGT AS
ANOTHER SHOT APPCHS FM W AND NW FOR FIRST HALF OF THU. AFT PVA
MINIMAL THRU FRI. RH VALUES CLIMB OVRNGT THEN DIMNSH DURG DAY THU.
ANOTHER WKR SHOT OF MSTR MOVES THRU AHD OF CDFNT ON FRI. STGST CAPES
AND LIS APPEAR TO BE THIS AFTN AND EVE WITH THESE VALUES DMNSHG THU
AFTN AND EVE AS WELL DMSNHD RH TMW AFTN. CONCENSUS ATTM IS TO GO
WITH LKLY POPS ACRS W TNGT WITH CHC POPS ELSEWR. MNLY CHC POPS FOR
THU. THU NGT WL GO WITH CHC POPS W AND DRY E THEN MNLY CHC POPS ACRS
CWA ON FRI AHD OF AND WITH CDFNT...ALTHO GUID POPS FOR FRI ARE QUITE
LOW. GUID FOR TMPS NOT TOO BAD. WILL STICK PRETTY CLOSE TO NGM
NUMBERS FOR MINS. NGM TMPS MAY BE JUST A TAD HIGH FOR MAXS TMW BUT
DEFINATLY TOO HIGH FOR FRI WITH CDFNT MOVG THRU. WL MAKE
ADJUSTMENTS.

.CLE...NONE.

VRCEK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:37 PM EDTSevere Thunderstorm WarningCLEPortage, Summit38 min
May 31, 6:38 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain37 min
May 31, 7:16 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga44 min
May 31, 7:18 PM EDTSevere Thunderstorm WarningCLEPortage, Trumbull27 min
May 31, 7:41 PM EDTSevere Thunderstorm WarningCLEAshtabula64 min
May 31, 7:56 PM EDTFlash Flood WarningCLEGeauga2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.